Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 187, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 14, 2018, 7:30 PM CDT for Stone County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2018, 7:30 PM CDT (00:30 UTC)
- Expired
- Jun 14, 2018, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stone County, MO
The radar
The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:33 PM CDT | TSTM WND GST 50 | 3 W Lampe, MO | MESONET STATION D6431, 3 W LAMPE. |
| Jun 14, 8:00 PM CDT | HAIL 1 | 3 Ese Cape Fair, MO | HAIL UP TO QUARTER SIZE PER FACEBOOK PICTURE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2449 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155
WUUS53 KSGF 150030
SVRSGF
MOC209-150115-
/O.NEW.KSGF.SV.W.0187.180615T0030Z-180615T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
730 PM CDT THU JUN 14 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Stone County in southwestern Missouri...
* Until 815 PM CDT
* At 730 PM CDT, a severe thunderstorm was located near Kimberling
City, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Table Rock Lake... Silver Dollar City...
Kimberling City... Crane...
Shell Knob... Reeds Spring...
Indian Point... Branson West...
Galena... Mccord Bend...
Coney Island... Cape Fair...
Lampe... Elsey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3692 9357 3685 9334 3682 9334 3682 9331
3670 9331 3650 9342 3650 9358
TIME...MOT...LOC 0030Z 204DEG 22KT 3665 9348
HAIL...1.00IN
WIND...60MPH
$$
Lindenberg1 follow-up statement
432
WWUS53 KSGF 150111
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
811 PM CDT THU JUN 14 2018
MOC209-150121-
/O.EXP.KSGF.SV.W.0187.000000T0000Z-180615T0115Z/
Stone MO-
811 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR STONE COUNTY WILL EXPIRE AT
815 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3692 9357 3685 9334 3682 9334 3682 9331
3670 9331 3650 9342 3650 9358
TIME...MOT...LOC 0111Z 204DEG 22KT 3667 9347
$$
LindenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:35 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 14, 5:35 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Springfield MO 535 PM CDT Thu Jun 14 2018 .SHORT TERM...(This evening through Sunday) Issued at 330 PM CDT Thu Jun 14 2018 A hot and humid air mass is in place across the area this afternoon, as temperatures are currently in the lower to middle 90s with heat index values in the 95 to 105 range. Instability has increased with the heating of the day resulting in MLCAPE Values of 2500 to near 4000 J/kg across the area. Mid- level moisture is also increasing across the area. As a result scattered storms have developed across portions of the eastern Ozarks. Given the unstable air mass strong to severe storms have occurred. Scattered storms will continue to develop across the area into the early evening hours, mainly along and east of the Highway 65 corridor. An outflow boundary from an MCS this morning over Iowa is also diving south into central Missouri and is sparking some scattered storms. A severe risk will continue into early this evening with winds to 60 mph and hail to the size of quarters the main risk. Frequent cloud to ground lightning strikes and locally very heavy down pours will also occur with the storms. As instability weakens this evening towards sunset, this storm activity will start to dissipate by the mid evening hours. A hot air mass will remain in place across the area tonight into Sunday. Lows will only drop into the low to mid 70s each night through the weekend. Highs will top out in the lower to middle 90s with heat index values in the 95 to 105 degree range each afternoon through the weekend. May approach Heat Advisory levels for some locations this weekend. An isolated storm or two will be possible during the afternoon/early evening hours, but coverage will not be as good as today and generally most locations will remain dry Friday through Sunday. .LONG TERM...(Sunday Night through Thursday) Issued at 330 PM CDT Thu Jun 14 2018 An upper level low will dig south across the western U.S. this weekend. By early next week short wave energy will help to flatten the ridge across the region. Slightly cooler, but still warm conditions, will occur next week as highs warm into the middle to upper 80s each afternoon. A front will sag south into the area and likely stall over or near the area through much of next week, as the upper level wave remains off to the west. Periodic shower and storm chances will occur through much of next week as a result. There could be some strong to severe storms with the frontal passage Monday into Monday night. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 531 PM CDT Thu Jun 14 2018 Convection has (so far) stayed over the eastern third of the CWA. A fairly large outflow boundary was pushing westward out of the storms and we are still seeing new convective development with the boundary to the northeast of SGF. For the 00z TAFS, we have kept the storms out of the forecast for now, but may need to add them in an AMD if some southwestward development can occur. Otherwise, expecting VFR conditions to continue outside of any evening convection with southerly winds of 5 to 10 kts tonight and some gustiness up to 20 kts during the day Friday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Lindenberg
Hazardous weather outlook, Jun 14, 4:05 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 405 PM CDT Thu Jun 14 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 405 PM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Elevated excessive heat risk. DISCUSSION... Scattered thunderstorms will continue to develop and affect locations generally east of the Highway 65 corridor into this evening. Damaging downburst winds and hail up to the size of quarters will be possible with the strongest storms. Frequent lightning and brief heavy rainfall can also be expected from these storms. A localized flooding risk will also exist where multiple storms can track over the same location. Heat index values between 95 and 105 degrees will continue into early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms are possible on a daily basis through Sunday, but most areas will remain dry. Better chances for thunderstorms will occur from late Monday into Wednesday with increased moisture and a front moving into the area. Heat index values between 95 and 105 degrees will occur on a daily afternoon basis Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Jun 14, 5:37 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG WHITE CHURCH 36.85N 91.79W
06/14/2018 HOWELL MO PUBLIC
TREE LIMBS DOWN PER FACEBOOK IN WHITE
CHURCH.
&&
BURCHFIELDLocal storm report, Jun 14, 5:48 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL LYNCHBURG 37.49N 92.29W
06/14/2018 E1.00 INCH LACLEDE MO PUBLIC
&&
BURCHFIELDLocal storm report, Jun 14, 6:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 1 W EUNICE 37.25N 91.79W
06/14/2018 TEXAS MO 911 CALL CENTER
TREE FELL DOWN OVER ROAD NEAR EUNICE.
&&
BURCHFIELDLocal storm report, Jun 14, 6:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL RAYMONDVILLE 37.34N 91.83W
06/14/2018 E1.00 INCH TEXAS MO PUBLIC
TIME ESTIMATED VIA RADAR.
&&
BURCHFIELDLocal storm report, Jun 14, 7:05 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 WNW MOUNTAIN VIEW 37.01N 91.78W
06/14/2018 HOWELL MO PUBLIC
TREE LIMBS DOWN PER FACEBOOK POST NORTHWEST
OF MOUNTAIN VIEW.
&&
BURCHFIELDLocal storm report, Jun 14, 7:08 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 4 WNW MOUNTAIN VIEW 37.01N 91.78W
06/14/2018 HOWELL MO PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
WNW MOUNTAIN VIEW. TREE LIMBS DOWN PER
FACEBOOK POST NORTHWEST OF MOUNTAIN VIEW.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:51 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 39 min |
| Jun 14, 8:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 39 min |
| Jun 14, 8:28 PM CDT | Areal Flood Advisory | SGF | Stone | 4 hr |
| Jun 14, 8:46 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.